Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 228, NWS Nashville, TN

July 7, 2004Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2004, 1:56 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2004, 1:56 PM CDT (18:56 UTC)
Expired
Jul 7, 2004, 3:00 PM CDT
In force
64 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 071856
SVRBNA
TNC081-085-072000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  EASTERN HUMPHREYS COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES NORTHWEST OF CENTERVILLE...OR 11 MILES
  SOUTHEAST OF WAVERLY...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AROUND 225 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3609 8762 3594 8774 3570 8729 3596 8721

$$
05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:31 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 7, 9:31 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT WED JUL 7 2004

.DISCUSSION...SURFACE MAP FROM 14Z SHOWS SURFACE FRONT STRETCHING
FROM WESTERN KENTUCKY, THROUGH THE LAND BETWEEN THE LAKES, THEN
ACROSS WEST TENNESSEE AND INTO ARKANSAS, WITH NORTHERLY WINDS, AND
SLIGHTLY LOWER TEMPERATURES AND DEW POINTS ON THE THE OTHER SIDE OF
THE BOUNDARY. STILL EXPECT FRONT TO DROP INTO MIDDLE TENNESSEE TODAY
BEFORE DISSOLVING.

MORNING SOUNDING FROM OHX SHOWS LESS INSTABILITY TODAY THAN
YESTERDAY. A COMPARISON OF YESTERDAYS 12Z PARAMETERS WITH TODAYS
SHOWS:

                       07/06 12Z          07/07 12Z
PRECIPITABLE WATER     1.41 INCHES        1.24
K-INDEX                25                 25
TOTALS INDEX           47                 45
LIFTED INDEX           -7.4               -2.3
POSITIVE ENERGY        3344 J/KG          870 J/KG

IN ADDITION, MORNING LOW CLOUDS ARE HELPING TO RETARD SURFACE
HEATING, AND, UNLIKE YESTERDAY, THE SPC DOES NOT HAVE MIDDLE
TENNESSEE UNDER ANY SEVERE WEATHER RISK.

BELIEVE WE MAY SEE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON,
BUT NOT NEARLY AS WIDESPREAD AS DURING THE PAST THREE DAYS,
ESPECIALLY GIVEN THAT THIS AFTERNOONS TEMPERATURES WILL RUN 3-5
DEGREES COOLER THAN YESTERDAYS. THUS, AM PLANNING A FORECAST UPDATE
SHORTLY TO LOWER THE 40-50 POPS WE HAVE GOING NOW TO 20-30.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jul 7, 5:30 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 7 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL FIRE UP ONCE AGAIN IN ADVANCE OF AN
APPROACHING COLD FRONT ACROSS MIDDLE TENNESSEE IN WARM...MOIST AND
UNSTABLE AIR. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING WINDS. ISOLATED AREAS OF FLASH FLOODING IS ALSO
POSSIBLE FROM LOCALLY HEAVY DOWNPOURS.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST FOR THURSDAY THROUGH TUESDAY. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY LATE THIS AFTERNOON.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:13 PM CDTSevere Thunderstorm WarningOHXCumberland62 min
Jul 7, 1:52 PM CDTSevere Thunderstorm WarningOHXCheatham38 min
Jul 7, 3:45 PM CDTSevere Thunderstorm WarningOHXCoffee30 min
Jul 7, 4:37 PM CDTSevere Thunderstorm WarningOHXBenton23 min
Jul 7, 5:54 PM CDTSevere Thunderstorm WarningOHXCoffee36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.